Alert archive / Maine / Coastal Flood Statements in 2021

Coastal Flood Statement 15, NWS Gray, ME

December 5, 20216 counties in Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this coastal flood statement at Dec 5, 2021, 3:30 PM EST for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Dec 6, 2021, 10:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2021, 3:30 PM EST (20:30 UTC)
In effect from
Dec 6, 2021, 10:00 AM EST
Expired
Dec 6, 2021, 2:00 PM EST
In force
4 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2021-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2021-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

352 
WHUS41 KGYX 052030
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
330 PM EST Sun Dec 5 2021

MEZ023>028-NHZ014-060430-
/O.NEW.KGYX.CF.S.0015.211206T1500Z-211206T1900Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Coastal Rockingham-
330 PM EST Sun Dec 5 2021

...COASTAL FLOOD STATEMENT IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

* WHAT...Increasingly strong onshore flow and building seas may
  allow for pockets of minor inundation and splash-over to occur 
  during the Monday afternoon high tide cycle across the most 
  vulnerable areas.

* WHERE...In New Hampshire, Coastal Rockingham County. In Maine, 
  Coastal Waldo, Coastal Cumberland, Sagadahoc, Lincoln, Knox 
  and Coastal York Counties.

* WHEN...From Monday morning through Monday afternoon.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 06/12 AM     8.8       -0.7       -0.4       1-2      None    
 06/12 PM    10.8        1.3        0.2       3-4      None    
 07/01 AM     8.5       -1.0       -0.6        4       None    
 07/01 PM     9.3       -0.2       -1.0       2-3      None    
 08/02 AM     8.7       -0.8       -0.1        2       None

Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 06/12 AM     8.4       -0.4       -0.4       1-2      None    
 06/12 PM    10.5        1.7        0.2        4       None    
 07/01 AM     8.0       -0.8       -0.6       4-5      None    
 07/01 PM     9.1        0.3       -1.0        3       None    
 08/02 AM     8.4       -0.4       -0.1        2       None

Portland ME
MLLW Categories - Minor 12.0 ft, Moderate 13.0 ft, Major 14.0 ft
MHHW Categories - Minor 2.3 ft, Moderate 3.3 ft, Major 4.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 06/12 AM    10.0        0.3       -0.2       1-2      None    
 06/12 PM    12.2        2.5        0.5       3-4     Minor    
 07/01 AM     9.6       -0.1       -0.4       5-6      None    
 07/01 PM    10.2        0.5       -1.2       4-5      None    
 08/02 AM     9.5       -0.2       -0.2        3       None

Boothbay Harbor ME
MLLW Categories - Minor 13.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 3.3 ft, Moderate 4.3 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 06/12 AM     9.7       -0.0       -0.2        0       None    
 06/12 PM    12.0        2.3        0.6       0-1      None    
 07/01 AM     9.3       -0.4       -0.4       0-1      None    
 07/01 PM     9.8        0.1       -1.3       0-1      None    
 08/02 AM     9.1       -0.6       -0.3        0       None

&&

$$

Tubbs
3 follow-up statements
865 
WHUS41 KGYX 060311
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
1011 PM EST Sun Dec 5 2021

MEZ023>028-NHZ014-061115-
/O.CON.KGYX.CF.S.0015.211206T1500Z-211206T1900Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Coastal Rockingham-
1011 PM EST Sun Dec 5 2021

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT FROM 10 AM EST
MONDAY THROUGH MONDAY AFTERNOON...

* WHAT...Minor flooding or splashover.

* WHERE...In New Hampshire, Coastal Rockingham County. In Maine, 
  Coastal Waldo, Coastal Cumberland, Sagadahoc, Lincoln, Knox 
  and Coastal York Counties.

* WHEN...From 10 AM EST Monday through Monday afternoon.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 06/12 AM     8.8       -0.7       -0.4       1-2      None    
 06/12 PM    10.8        1.3        0.2       3-4      None    
 07/01 AM     8.5       -1.0       -0.6        4       None    
 07/01 PM     9.3       -0.2       -1.0       2-3      None    
 08/02 AM     8.6       -0.9       -0.2        2       None    
 08/02 PM     9.8        0.3       -0.1        2       None

Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 06/12 AM     8.4       -0.4       -0.4       1-3      None    
 06/12 PM    10.5        1.7        0.2        4       None    
 07/01 AM     8.0       -0.8       -0.6        5       None    
 07/01 PM     9.1        0.3       -1.0        3       None    
 08/02 AM     8.3       -0.5       -0.2        2       None    
 08/02 PM     9.5        0.7       -0.2        2       None

Portland ME
MLLW Categories - Minor 12.0 ft, Moderate 13.0 ft, Major 14.0 ft
MHHW Categories - Minor 2.3 ft, Moderate 3.3 ft, Major 4.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 06/12 AM    10.0        0.3       -0.2       1-2      None    
 06/12 PM    12.1        2.4        0.4       3-4     Minor    
 07/01 AM     9.5       -0.2       -0.5       5-6      None    
 07/01 PM    10.3        0.6       -1.1        4       None    
 08/02 AM     9.5       -0.2       -0.2        3       None    
 08/02 PM    10.8        1.1        0.0       2-3      None

Boothbay Harbor ME
MLLW Categories - Minor 13.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 3.3 ft, Moderate 4.3 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 06/12 AM     9.7       -0.0       -0.2        0       None    
 06/12 PM    12.1        2.4        0.7       0-1      None    
 07/01 AM     9.5       -0.2       -0.2       0-1      None    
 07/01 PM    10.0        0.3       -1.1        0       None    
 08/02 AM     9.2       -0.5       -0.2        0       None    
 08/02 PM    10.5        0.8       -0.1        0       None

&&

$$
512 
WHUS41 KGYX 060844
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
344 AM EST Mon Dec 6 2021

MEZ023>028-NHZ014-061900-
/O.CON.KGYX.CF.S.0015.211206T1500Z-211206T1900Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Coastal Rockingham-
344 AM EST Mon Dec 6 2021

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 2 PM EST THIS AFTERNOON...

* WHAT...Minor flooding or splashover.

* WHERE...In New Hampshire, Coastal Rockingham County. In Maine, 
  Coastal Waldo, Coastal Cumberland, Sagadahoc, Lincoln, Knox 
  and Coastal York Counties.

* WHEN...From 10 AM this morning to 2 PM EST this afternoon.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 06/12 PM    10.9        1.4        0.3       3-4      None    
 07/01 AM     8.7       -0.8       -0.4        4       None    
 07/01 PM     9.5       -0.0       -0.8       2-3      None    
 08/02 AM     8.8       -0.7        0.0        2       None    
 08/02 PM    10.1        0.6        0.2        2       None

Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 06/12 PM    10.7        1.9        0.4        4       None    
 07/01 AM     8.2       -0.6       -0.4        5       None    
 07/01 PM     9.3        0.5       -0.8        3       None    
 08/02 AM     8.5       -0.3        0.0        2       None    
 08/02 PM     9.9        1.1        0.2        2       None

Portland ME
MLLW Categories - Minor 12.0 ft, Moderate 13.0 ft, Major 14.0 ft
MHHW Categories - Minor 2.3 ft, Moderate 3.3 ft, Major 4.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 06/12 PM    12.4        2.7        0.7       3-4     Minor    
 07/01 AM     9.6       -0.1       -0.4       5-6      None    
 07/01 PM    10.4        0.7       -1.0        4       None    
 08/02 AM     9.8        0.1        0.1        3       None    
 08/02 PM    10.9        1.2        0.1       2-3      None

Boothbay Harbor ME
MLLW Categories - Minor 13.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 3.3 ft, Moderate 4.3 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 06/12 PM    12.2        2.5        0.8       0-1      None    
 07/01 AM     9.5       -0.2       -0.2       0-1      None    
 07/01 PM    10.1        0.4       -1.0        0       None    
 08/02 AM     9.4       -0.3        0.0        0       None    
 08/02 PM    10.7        1.0        0.1        0       None

&&

$$
514 
WHUS41 KGYX 061440
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
940 AM EST Mon Dec 6 2021

MEZ023-024-NHZ014-061900-
/O.CAN.KGYX.CF.S.0015.211206T1500Z-211206T1900Z/
/O.NEW.KGYX.CF.Y.0009.211206T1500Z-211206T1900Z/
Coastal York-Coastal Cumberland-Coastal Rockingham-
940 AM EST Mon Dec 6 2021

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...
...COASTAL FLOOD STATEMENT IS CANCELLED...

* WHAT...Minor coastal flooding or splash-over is expected.

* WHERE...In New Hampshire, Coastal Rockingham County. In Maine, 
  Coastal York and Coastal Cumberland Counties.

* WHEN...Until 2 PM EST this afternoon.

* IMPACTS...Flooding of lots, parks, and roads with only 
  isolated road closures expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 06/12 PM    10.8        1.3        0.2       3-4      None    
 07/01 AM     8.6       -0.9       -0.5       4-5      None    
 07/01 PM     9.4       -0.1       -0.9        3       None    
 08/02 AM     8.8       -0.7        0.0        2       None    
 08/02 PM     9.9        0.4        0.0        2       None    
 09/03 AM     9.3       -0.2        0.8       2-3      None

Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 06/12 PM    10.5        1.7        0.2       3-4      None    
 07/01 AM     8.1       -0.7       -0.5        5       None    
 07/01 PM     9.1        0.3       -1.0       3-4      None    
 08/02 AM     8.4       -0.4       -0.1        2       None    
 08/02 PM     9.7        0.9        0.0        2       None    
 09/03 AM     9.1        0.3        0.8       2-3      None

Portland ME
MLLW Categories - Minor 12.0 ft, Moderate 13.0 ft, Major 14.0 ft
MHHW Categories - Minor 2.3 ft, Moderate 3.3 ft, Major 4.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 06/12 PM    12.2        2.5        0.5       3-4     Minor    
 07/01 AM     9.6       -0.1       -0.4       5-7      None    
 07/01 PM    10.2        0.5       -1.2       4-5      None    
 08/02 AM     9.5       -0.2       -0.2        3       None    
 08/02 PM    10.8        1.1        0.0       2-3      None    
 09/03 AM    10.2        0.5        0.8        3       None

&&

$$

MEZ025>028-061900-
/O.CON.KGYX.CF.S.0015.211206T1500Z-211206T1900Z/
Sagadahoc-Lincoln-Knox-Coastal Waldo-
940 AM EST Mon Dec 6 2021

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

* WHAT...Minor flooding or slash-over is possible.

* WHERE...Coastal Waldo, Sagadahoc, Lincoln and Knox Counties.

* WHEN...Until 2 PM EST this afternoon.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

Boothbay Harbor ME
MLLW Categories - Minor 13.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 3.3 ft, Moderate 4.3 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 06/12 PM    12.1        2.4        0.7       0-1      None    
 07/01 AM     9.5       -0.2       -0.2       0-1      None    
 07/01 PM    10.0        0.3       -1.1       0-1      None    
 08/02 AM     9.2       -0.5       -0.2        0       None    
 08/02 PM    10.6        0.9        0.0        0       None    
 09/03 AM    10.0        0.3        0.8        0       None

&&

$$

Tubbs

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Dec 5, 12:46 PM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Dec 5, 12:46 PM EST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1246 PM EST Sun Dec 5 2021

.SYNOPSIS...
Quiet weather today as we await our next storm system due to
arrive Monday. That will bring mostly rain and some gusty winds.
Colder air will follow behind that storm and put in place a good
air mass for accumulating snow if we can get the right storm
track. The next storm to watch will arrive midweek and at this
time does look like it will bring some snowfall to the area.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1245 PM Update... Just a quick update was made focusing on
temperatures and sky cover for the rest of the afternoon. High
altitude cirrus and some cumulus are beginning to fill in across
the region and the trend for the rest of the day will be for
increasing cloudiness ahead of our next storm system. The rest
of the forecast remains on track.

Previously...
945 AM Update... Quick update was made, focusing on PoPs for the
next couple of hours. MRMS reflectivity is showing some light
snow showers over the higher terrain and webcams indicate that
this activity is reaching the ground. Whitefield recently
reported SN with visibility briefly dropping to below 2 miles.
As such, increased PoPs across these regions for the next couple
of hours, mainly across the NW facing slopes. Other than some
minor adjustments to temperatures and sky cover the rest of the
forecast thinking remains on track.

Previously... Update...A diminishing area of deeper low level
moisture has moved into parts of the forecast area and is
resulting in a little uptick in upslope snow shower activity. I
have increased PoP for the WNW facing slopes where blocked flow
will make snow more likely as well as a slight chance downwind.

Previous discussion...Weak trof is lifting out of the area this
morning. Without the lift from the trof snow showers are
dissipating S of the mtns. There may be a few scattered snow
showers NW of the mtns...where upslope flow will enhance lift
but those will trend down thru sunrise as well.

Dry day on tap with increasing high and mid level clouds as the
day wears on. Temps will generally be seasonable...with a weak
push of the cold front it will really only be locations N of the
mtns that remain below freezing.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
Increasing clouds and Sly flow are expected overnight. As such
non-diurnal temp trend is most likely...with temps steady or
rising overnight. There will be a chance of some showers along
and behind the warm front...but the bulk of the precip should
hold off until after 6 am.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Breezy and warm with rain Monday, temps crash back to normal
overnight ahead of snow chances mid-week.

Low pressure will track across the northern Great Lakes Sunday
night into Monday. The main shield of precipitation will remain
NW of the area through much of the early morning, but the column
will begin to saturate enough for some snow showers to develop
across western portions after midnight. This advancing precip
shield will also signify the beginning of strong WAA across much
of the CWA as temps begin to rise before daybreak.

The SE winds will quickly warm many locations above freezing
along the coastal plain and southern NH, but some cold air at
the surface will likely remain locked in a portion of the
western mtns and foothills through the morning hours. As warm
air moves in unabated aloft, this could cause snow showers to
mix with freezing rain and sleet in the mtns and foothills. No
significant impacts are expected from this brief wintry aspect,
but a few slicks spots may develop before warmer air finally
pushes in towards noon.

Rain overtakes the CWA for the remainder of the afternoon with
patches of stratiform rain developing along the coast and
lifting north through the Midcoast. Overall QPF remains light
and showery, with upslope enhancement in the mtns. A second
round of rain will pass over the area in the evening as the cold
front quickly passes over New England.

Wind gusts will be greatest with this passing cold front in the
evening. During the day, an inversion will keep most locations
a little breezy, generally 20-30 mph (especially along the
Midcoast). A westerly wind shift with possible gusts to 40 mph
accompany the front in the evening and overnight. Temperatures
will also plummet as strong CAA takes over. As Mon highs reach
into the mid-50s along the coast and southern NH, Mon night lows
are forecast to quickly fall into the mid to upper 20s. This
may result in flash freezing of remaining wet spots, although
the gusty winds may help wick this moisture away before coldest
temps arrive. Slow to exit rain may switch back to snow across
the mountains late Mon night.

Dry conditions are expected as temps return to normal Tues/Tues
Night. The next meteorological attraction in the long term
arrives mid-week. A couple shortwaves moving across the CONUS
will look to phase as they track towards the east coast. There
has been a consistent trend towards a less amplified pattern,
resulting in a flatter trajectory of the developing low pres out
to the Atlantic. This goes against a Gulf of Maine low, but
will keep cool temps in the region for precip to fall as snow
Wed-Thurs except for some mixing along the coast. This is
perhaps the most confident part of the forecast for this storm,
with more uncertainty on QPF and timing/duration.

Guidance then ushers in high pressure Thursday afternoon
decreasing precip coverage in favor of dry conditions into
Friday. This high will exit later in the week as broad low
pressure pivots near James Bay. This could set up a large fetch
of SW moisture transport for a warmer system into next weekend.
This would set up for precipitation to be in the region, but
whether it is wintry/wet will be decided by the positioning of
the baroclinic boundary that may stall near the east coast.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Short Term...Weak trof is lifting out of the area this
morning...leaving mainly high clouds in its wake. VFR conditions
expected to prevail thru late tonight.

Long Term...Skies thicken and lower, with MVFR and IFR ceilings
expected Mon morning into the evening. Gusty winds with possible
wind shear during the afternoon and evening, SE turning W behind
a cold front. SHRA for much of the afternoon, with some -SHRASN
possible early Mon for northern NH sites.

Conditions trend VFR early Tues morning through Tuesday night.
Ceilings will again lower to MVFR or IFR Wednesday with SN in
the region, mixing with RA for coastal TAF sites.

&&

.MARINE...
Short Term...SCA conditions continue to diminish across the
outer waters this morning. Given expected gales beginning Mon I
have cancelled the SCA ahead of the gale warning.

Long Term...Gale conditions expected Mon and Mon night for much
of the waters. Expect shifting winds SE to S during the
afternoon, with a cold front arriving in the evening turning W
overnight. Wave heights increase to 6 to 10 ft. SCA winds and
waves continue through Tuesday as cold air moves back into the
region. Low pressure approaches the waters Wed/Thurs.

&&

.TIDES/COASTAL FLOODING...
High astronomical tides will continue into early next week.
Increasingly strong onshore flow and building seas on Monday in
association with a storm may lead to some minor coastal
flooding even with minimal storm surge around high tide.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Gale Warning from 7 AM Monday to 7 AM EST Tuesday for
     ANZ150>154.

&&

NEAR TERM...Tubbs
Hazardous weather outlook, Dec 5, 4:22 AM EST, 11 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
422 AM EST Sun Dec 5 2021

MEZ023-024-NHZ014-060930-
Coastal York-Coastal Cumberland-Coastal Rockingham-
422 AM EST Sun Dec 5 2021

This Hazardous Weather Outlook is for southwest Maine and southern
New Hampshire.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Low pressure passing to our west will bring rain and gusty winds to
the region Monday. Wind gusts up to 40 mph are possible Monday
afternoon and evening.

Coastal flooding is possible surrounding the time of high tide
through mid-week. Building wave heights from a passing system Monday
and Monday night may increase chances.

Another low could bring some accumulating snow to the region into
Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ014-018>022-025>028-033-NHZ003-005>013-015-060930-
Southern Somerset-Interior York-Central Interior Cumberland-
Androscoggin-Kennebec-Interior Waldo-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Interior Cumberland Highlands-Northern Grafton-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Western And Central Hillsborough-
422 AM EST Sun Dec 5 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, western Maine, New Hampshire, central New
Hampshire, northern New Hampshire and southern New Hampshire.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Low pressure passing to our west will bring rain and gusty winds to
the region Monday. Wind gusts up to 40 mph are possible Monday
afternoon and evening.

Another low could bring some accumulating snow to the region into
Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-060930-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
422 AM EST Sun Dec 5 2021

...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 7 AM EST TUESDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-012-013-NHZ001-002-004-060930-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Northern Coos-Southern Coos-Northern Carroll-
422 AM EST Sun Dec 5 2021

This Hazardous Weather Outlook is for west central Maine, western
Maine and northern New Hampshire.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Low pressure passing to our west will bring precipitation and gusty
winds to the region Monday. Much of the precipitation will fall as
rain. However, a brief period of snow, sleet, and freezing rain is
possible Monday morning. Wind gusts up to 40 mph are possible Monday
afternoon and evening. Wet roads may become slick as temperatures
plummet Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 2:55 AM ESTGale WarningGYX52 hr
Dec 5, 3:22 PM ESTWind AdvisoryGYXKnox, Waldo34 hr
Dec 4, 10:20 PM ESTSpecial Weather StatementGYXGrafton40 min

Nearby

Coastal Flood Statements in Maine, 2021Coastal Flood Statements in New Hampshire, 2021Every coastal flood statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.